Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2000, 4:53 PM CDT for Floyd County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 1, 2000, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS54 KLUB 012154 SVRLBB TXC153-012230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY * UNTIL 530 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF LOCKNEY...OR ABOUT 9 MILES NORTH OF FLOYDADA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO QUARTER SIZE AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SOUTH PLAINS AND CEDAR HILL... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3430 10156 3400 10155 3415 10110 3430 10106
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 2:00 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT SAT JUL 1 2000 UPPER DISTURBANCE CURRENTLY OVER EASTERN PORTIONS OF THE FA AND EXITING AREA. ETA/AVN HAD BEST HANDLE ON THIS FEATURE AT 12Z. ANOTHER DISTURBANCE INDICATED BY MODELS SOUTH OF EL PASO AND THIS FEATURE SHOWS UP ON BOTH VISUAL AND IR SATELLITE IMAGES. THIS SHORT WAVE TO MOVE NORTHEAST INTO SOUTHEAST NEW MEXICO THIS EVENING AND SHEAR OUT OVER THE SOUTHERN SOUTH PLAINS LATE TONIGHT SO WILL KEEP CHANCE OF POPS GOING...MAINLY LATE TONIGHT FOR THE FA. WILL HAVE TO WATCH STORMS NOW FIRING OFF OVER THE SACRAMENTO MOUNTAINS NEAR CLOUDCROFT...FOR POSSIBLE STORMS IN WESTERN AREAS OF THE FA DURING THE EVENING HOURS. MODELS BUILD UPPER HIGH BACK OVER THE REGION THIS FORECAST PERIOD WITH RISING HEIGHTS RESULTING IN WARMER TEMPERATURES AND SOME DRYING. HOWEVER MODELS HAVE NOT DONE WELL WITH TROPICAL MOISTURE FROM THE PACIFIC WHICH HAS BEEN SENDING WEAK IMPULSES UNDER AND ALONG THE BACK SIDE OF THE UPPER HIGH. ALSO LEE SURFACE TROUGH TO SET UP OVER THE PLAINS OF EASTERN NEW MEXICO THROUGH THIS FORECAST CYCLE...SO COULD SEE A SLIGHT CHANCE OF STORMS SUNDAY AND MONDAY. OF COURSE WILL BE DEPENDENT ON CAP AS 7H TEMPS ARE PROGGED TO WARM TO 12-14 DEGREES CELSIUS. FOR THE EXTENDED...MODELS INDICATE THE UPPER FLOW TO BECOME MORE AMPLIFIED AS A LONG WAVE TROUGH DEVELOPS ALONG THE WEST COAST AND AN UPPER RIDGE BUILDING INTO THE UPPER MISSISSIPPI RIVER VALLEY. WILL KEEP A SLIGHT CHANCE OF POPS AS WEAK SURFACE TROUGH TO REMAIN WEST OF THE FA AND WITH WEAK MONSOONAL FLOW COULD STILL ISOLATED STORMS. SHOULD EXTENDED MODELS PAN OUT...THEN DECENT WARMUP AND DRYING ON THE WAY. STAY TUNED PRELIM NUMBERS FRIONA/TULIA 066/088/065/089 3222 CHILDRESS 070/089/069/090 3322 BROWNFIELD/LUBBOCK 068/088/067/091 3222 ASPERMONT 072/090/072/092 3322 .LBB...NONE. XI
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.